Alert archive / New York / Flash Flood Warnings in 1999

Flash Flood Warning 25, NWS Buffalo, NY

November 26, 1999Lewis County, New York

NWS Buffalo, NY issued this flash flood warning at Nov 26, 1999, 7:35 PM EST for Lewis County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 1999, 7:35 PM EST (00:35 UTC)
Expired
Nov 26, 1999, 10:00 PM EST
In force
2 hr
Issued by
NWS Buffalo, NY
Area
Whole counties

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 1999-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 1999-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 465 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
465 m²/s²
0-3 km storm-relative helicity
519 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBUF 270037 RRA
FFWBUF
NYC049-270300-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
735 PM EST FRI NOV 26 1999

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WARNING FOR...
  LEWIS COUNTY IN CENTRAL NEW YORK

* UNTIL 1000 PM EST

* AT 730 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF HEAVY RAIN SHOWERS FROM THE SYRACUSE AREA TO WATERTOWN...
  MOVING EAST AT 15 MPH.

* THIS NARROW BAND OF VERY HEAVY RAIN WILL MOVE SLOWLY ACROSS LEWIS
  COUNTY BETWEEN 8 AND 9 PM. MOST OF THE AREA HAS ALREADY RECEIVED
  AROUND TWO INCHES OF RAIN TODAY...AND ANOTHER HALF-INCH MAY FALL
  THIS EVENING. THIS COULD CAUSE SOME LOCALIZED SMALL STREAM ANDX
  BASEMENT FLOODING.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!


MCLAUGHLIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Nov 26, 2:45 PM EST, 4 hours 50 minutes earlier.

Area forecast discussion, Nov 26, 2:45 PM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
245 PM EST FRI NOV 26 1999

THE LATEST SURFACE MAP SHOWS THE LOW LOCATED JUST EAST OF BUFFALO
WITH THE COLD FRONT TRAILING SOUTH INTO PA THROUGH THE WESTERN
CAROLINAS. THE LOW IS FORECAST TO DRIFT JUST NORTH OF LAKE ONTARIO
AROUND 00Z BEFORE MOVING INTO QUEBEC PROVINCE AFTER MIDNIGHT. SINCE
THE RAIN BEGAN LAST NIGHT...THE RAINFALL TOTALS HAVE RANGED FROM
AROUND .60 INCH ACROSS THE NIAGARA FRONTIER TO ALMOST 1.5 INCHES
ACROSS PARTS OF THE SOUTHERN TIER...WESTERN FINGER LAKES AND AREAS
EAST OF LAKE ONTARIO.

THE STEADY RAIN WILL TAPER OFF FROM WEST TO EAST AS THE COLD FRONT
PUSHES EAST ACROSS THE STATE THIS EVENING...BUT THE WELL DEFINED
SHORT WAVE OVER CENTRAL OHIO IS STILL GENERATING AN AREA OF LIGHT
SHOWERS BEHIND THE FRONT. THUS...I WILL INDICATE RAIN ENDING THIS
EVENING ACROSS THE WEST...AROUND MIDNIGHT OVER THE WESTERN FINGER
LAKES AND AFTER MIDNIGHT EAST OF LAKE ONTARIO.

THERE IS NOT BE A SIGNIFICANT DROP OFF IN TEMPERATURE BEHIND THE
FRONT ...SO MOST OF OUR AREA WILL STILL SEE SLIGHTLY ABOVE NORMAL
READINGS ON SATURDAY.

OVER THE NEXT 24 TO 36 HOURS A SERIES OF SHORT WAVES WILL BE ROTATING
THROUGH THE FAST WESTERLY FLOW. ONE IMPULSE IS FORECAST TO APPROACH
NEW YORK STATE BY 12Z SATURDAY WHILE A SECOND IMPULSE WILL
MOVE INTO WESTERN NEW YORK AROUND 00Z SUNDAY. THERE WILL NOT BE A LOT
OF LEFTOVER MOISTURE FOR THESE SHORT WAVES TO WORK WITH...BUT A
SECONDARY COLD FRONT...CURRENTLY MOVING THROUGH  WISCONSIN AND
IOWA...WILL APPROACH WESTERN NEW YORK DURING THE AFTERNOON. THIS
FRONT MAY SET OFF OF A FEW SHOWERS ACROSS WESTERN NEW YORK IN THE
AFTERNOON. COLDER AIR FILTERING IN BEHIND THE FRONT WILL GENERATE A
FEW RAIN OR SNOW SHOWERS SATURDAY NIGHT BEFORE DRIER AIR WORKS ITS
WAY INTO THE AREA ON SUNDAY.

.BUF...

TJP

Nearby

Flash Flood Warnings in New York, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.